Hello all,

I am having frequent episodes of Diarrhea...may be after every couple of weeks. Stool becomes too watery with sometimes stomach cramps.

Sometimes it lasts for couple of days sometimes upto 4-5 days when I start Cipro/ Rifaximin/ Flagyl/ Ofloxacin + Ornidazole

After its over, everything seems great for another couple of weeks.

What would be the culprit? Food/water or something else? Someone suggested to drink boiled water (boiling for 10 mins and cooling it down before drinking)

Please advise.

Maxx

Original Post

Hi, Maxx.

What foods are you eating?  When I drink lots of water my system definitely works better. We do boil water and add a tiny bit of loose tea leaves and drink from that all day, replenishing with more boiled water. I also drink cold water with sliced lemons, a jug kept in the fridge. What are your foods?

Maxx, I can’t tell from your description how the antibiotics are involved. Do these episodes usually end by themselves, or do you generally start antibiotics to end them? How long a course of antibiotics do you take? Do you take just one antibiotic from that list? What does your doctor say is going on? Do you have urgency and/or increased frequency, or just watery stool? Are you gassier during these episodes? Have you ever been tested for C. diff?

Winterberry - Being from India, I eat all kinds of well cooked vegetables and meats in a spicy curry base but that doesn't bother my system I believe. One culprit I am thinking of is eating leftover foods and may be tap water. Scott - My doctor often says I have a bacterial infection which I believe it is because sometimes I get foul smell from my stools. I don't start antibiotics right away, I wait for at least 2 days and get a feel if I am going to need any antibiotic. I just take one antibiotic from the list for around 3 days, sometime 5 days in case of Xifaxan. Not tested for c-diff yet but planning to do so. Getting gassier is typical. Still Standing - No, I don't take any antibiotics other than times when diarrhea is uncontrollable as said above. So don't think it's antibiotic induced diarrhea. Yogurt and buttermilk (homemade) surely help. Guys thanks for your replies and concerns, still need to find answers. I'm already underweight and after every diarrhea episode I lose all the weight that I gained after last episode, within a day or two. Maxx

Hello, Maxx. Do you use turmeric in your Indian dishes?  Turmeric can help ease inflammation. I use a lot of turmeric and mustard in cooking. I haven't had pouchitis or needed cipro for more than a year. I don't know if it's the turmeric or the gallons of water and broth that I drink for hydration. Try to take your antibiotic for 10 - 14 consecutive days, as Scott said, to be really effective. You need to finish the entire twomweek course to kill the bad bacteria or they can linger and "regroup" and come back with a fury. That happened to me the first time. Also, the pharmacist advised me not to take the antibiotic at the same meal as dairy or yoghurt.  I replenished the good gut bacteria by taking a probiotic, and spaced this 6 hours after the antibiotic so it does not kill the probiotic. Your homemade buttermilk and yoghurt sound good. 

Thanks guys, right now, things seem to be settled down. Next time I'll try prolong use of may be Cipro (Flagyl makes me sick). Winterberry - We use turmeric daily, may be it has become ineffective on me. But - other than watery stool, I don't show any other pouchitis symptoms - no urgency/no incontinence/blood in stool/rectal cramps etc. But get stomach cramps some time. I will try to use antibiotics for atleast couple of weeks next time and will let you guys know the outcome. Thanks for all the tips. Maxx
Scott - I have tried Metamucil that worked okay to temporarily relieve symptoms. I am having issue in only those 4-5 days when I have too watery stool and a sick feeling, bloating etc. After that episode is over, the stool becomes consistent enough. Even get constipated sometimes.

Hello SWG - I did a few things and it kind of solved the problem. I took antibiotics (Ciprofloxacin 550 twice a day) for about 10 days. (earlier I was doing shorter course). I stopped drinking tap water, I use a purifier at home & bottled water when outside. I try to eat freshly cooked food and stopped eating leftovers most of the time.

After doing all of this, my diarrhea episodes have been reduced greatly. My doc thinks it all happens due to bacterial infection and because of low immunity.

Hope this info helps.

Maxx

 

Add Reply

Likes (0)
Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×